Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 14, 2025, 6:11 PM CDT for 4 counties in Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2025, 6:11 PM CDT (23:11 UTC)
- Expired
- Mar 14, 2025, 7:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Camden County, MO, Miller County, MO, Morgan County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 4:03 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2350 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378
WUUS53 KSGF 142311
SVRSGF
MOC029-131-141-169-150015-
/O.NEW.KSGF.SV.W.0013.250314T2311Z-250315T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
611 PM CDT Fri Mar 14 2025
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Miller County in central Missouri...
Northwestern Pulaski County in central Missouri...
Camden County in central Missouri...
Morgan County in central Missouri...
* Until 715 PM CDT.
* At 610 PM CDT, a severe thunderstorm was located near Camdenton,
moving northeast at 65 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Gravois Mills, Crocker, Etterville, Sunrise Beach, Osage Beach,
Macks Creek, Freedom, Kaiser, Tuscumbia, Stoutland, Hurricane Deck,
Old Linn Creek, Barnumton, Branch, Linn Creek, Syracuse, Iberia,
Decaturville, Lake of The Ozarks State Park, and Ha Ha Tonka State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
A Tornado Watch remains in effect until 1100 PM CDT for central and
southwestern Missouri.
&&
LAT...LON 3860 9284 3844 9264 3843 9241 3834 9240
3832 9225 3833 9219 3788 9219 3789 9241
3782 9246 3780 9256 3789 9263 3790 9307
3819 9306 3819 9308 3826 9308 3825 9302
3868 9288 3868 9284
TIME...MOT...LOC 2310Z 218DEG 57KT 3808 9283
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
PriceWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 6:05 PM CDT, 6 minutes earlier. Its key messages:
- High Wind Warning through 1am Saturday. Southerly non- thunderstorm winds of 30-40 mph and gusts up to 65 mph for much of the area will continue. Wind Advisory with gusts up to 55 mph for far south- central MO.
- Red Flag Warning remains in effect for much of the area for EXTREME FIRE DANGER today into tonight due to strong winds and relative humidity values dropping into the 15-25% range. Highest fire danger will be late this afternoon through tonight along and west of Highway 65.
- Severe Thunderstorms: Thunderstorms expected to develop over the area this afternoon and expand in coverage as they move east. Highest severe chances and coverage is east of Highway 65. Large hail to the size of baseballs, damaging winds to 80mph and strong tornadoes are all potential hazards mainly east of Highway 65.
- Additional Fire: Fire weather concerns continue for Saturday through next Wednesday, with confidence highest in elevated to significant fire danger Sunday through Tuesday.
Area forecast discussion, Mar 14, 6:05 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
605 PM CDT Fri Mar 14 2025
.KEY MESSAGES...
- High Wind Warning through 1am Saturday. Southerly non-
thunderstorm winds of 30-40 mph and gusts up to 65 mph for
much of the area will continue. Wind Advisory with gusts up
to 55 mph for far south- central MO.
- Red Flag Warning remains in effect for much of the area for
EXTREME FIRE DANGER today into tonight due to strong winds and
relative humidity values dropping into the 15-25% range.
Highest fire danger will be late this afternoon through
tonight along and west of Highway 65.
- Severe Thunderstorms: Thunderstorms expected to develop over
the area this afternoon and expand in coverage as they move
east. Highest severe chances and coverage is east of Highway
65. Large hail to the size of baseballs, damaging winds to
80mph and strong tornadoes are all potential hazards mainly
east of Highway 65.
- Additional Fire: Fire weather concerns continue for Saturday
through next Wednesday, with confidence highest in elevated to
significant fire danger Sunday through Tuesday.
&&
.SHORT TERM /THROUGH SATURDAY/...
Issued at 214 PM CDT Fri Mar 14 2025
Synoptic Pattern and Current Conditions: A strong shortwave was
pushing through Kansas with a 977mb surface low across the
Nebraska/Kansas border. A dryline was currently located across
northeast Oklahoma, just east of Tulsa. Temps across the area
were in the upper 70s to lower 80s with RH in the 20-30 percent
range.
We are seeing showers and storms developing along the dryline
now across southeast Kansas and northeast Oklahoma and this
is the initial stages of development for the afternoon. This is
due to a extremely strong 500mb jet max (110kts) nosing into
the northeast Oklahoma. This strong lift and increase in ML CAPE
(500-1000 across eastern OK) will likely continue to attempt
development across eastern Oklahoma this afternoon. Steep lapse
rates, adequate instability and strong wind shear will likely
allow for storms to become severe rapidly by mid to late
afternoon and a Severe Thunderstorm Watch has been issued west
of Highway 65 until 7pm. There has been a western shift in the
severe chances today as 12z HREF guidance develops storms along
and just west of the I-49 corridor with a gradual increase in
strength during the afternoon and evening from Highway 65 and
east. The 18z sounding from SGF did show a well mixed
environment therefore thinking the tornado threat west of
Highway 65 should remain low with large hail and damaging winds
the main threat.
Of concern for later this evening is that slightly higher
dewpoints (around 55 to perhaps 60 across the far eastern
ozarks) may indeed arrive and increase instability across areas
along and east of Highway 65. This combined with increasing
shear will allow for discrete supercell storms. Latest STP
values of 4-8 east of Highway 65 is concerning as the
environment for strong tornadoes has shifted slightly farther
west back towards highway 65 and especially towards Highway 63.
Of further concern is that some of the CAMS are showing very
strong low level and mid level updraft helicity swaths that are
long tracked east of Highway 65. These could be long track
tornadic supercells if this materializes. The limiting factor at
the moment is that the LCL's are currently high (1500-2000m).
However lower LCLs are across southeast Oklahoma and central
Arkansas and this may move in. If the LCLs remain high this
could limit the tornado threat and will monitor this closely.
Also, steep lapse rates and strong shear will promote large
hail to the size of baseballs. The other concern will be with
damaging winds up to 80mph as that jet moves in and allows for
extremely strong winds to mix down to the surface with the most
intense storms.
Storm timeline: Could see storms across the I-49 corridor in the
2-4pm timeframe, then the highway 65 corridor in the 4-7pm
timeframe, then the Highway 63 corridor in the 7-11pm
timeframe. These are rough estimates however confidence is high
that storms will be exiting by midnight if not before. Storm
motions will be very fast off to the east/northeast at 50-60mph.
Non thunderstorm winds and fire: Currently seeing wind gusts of
40-60mph along and west of the Highway 5 corridor where winds
are mixing down. Already seen brush/wildfires as well as
powerlines down in some areas. See fire section below for
further info on the extreme to historic fire danger. Non
thunderstorm winds will also increase behind the dryline with
gusts around 50mph. The High Wind Warning and Wind Advisory
continue through 1am.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 214 PM CDT Fri Mar 14 2025
The Weekend: A trough will be slow to move through Saturday and
Sunday which leads to lower confidence in temperatures and any
precipitation chances. Preciptiation chances still remain low
and less than 20 percent with the higher chances east of
Highway 63. High temps should be much closer to average if the
clouds and lower 850mb temps persist. Sunday looks much cooler
with highs in the 50s. Elevated fire danger is likely both days
due to gusty northwest winds and low humidity.
Next Week: Overall the ensembles suggest a large ridge
developing which will increase the southerly winds and 850mb
temps therefore well above average highs look to return along
with steady winds which will only increase the fire danger
again. We continue to see signals for significant fire danger
by Monday and Tuesday. This will be monitored closely over the
coming days. A shortwave looks to move in by Wednesday which
will bring the next chance of precip.
&&
.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 557 PM CDT Fri Mar 14 2025
Thunderstorms will continue to move through the SGF and BBG TAF
sites this evening through 03Z. Out ahead of the storms and even
behind can expect south to southwest wind gusts around 40kts.
Low level wind shear is likely at the TAF sites tonight. Winds
will begin to decrease after midnight.
&&
.FIRE WEATHER...
Issued at 300 PM CDT Thu Mar 13 2025
Today:
Southerly winds of 30-40 mph gusting to 50-65 mph are
currently occuring generally along and west of Highway 5.
Humidity values will fluctuate between 15-25% at times this afternoon
until a dry line brings much drier air in from the west this
afternoon into tonight. Note that the timing of driest air will
be unusual because the air is pushing into the area rather than
resulting from afternoon mixing. RH values of 10-20% will move
in behind the dryline tonight. Moisture then improves from the
NW tonight, but RH values should remain at 20-30% all night in
areas south of I-44 and winds will be gusty all night.
Showers and thunderstorms are expected this afternoon and
evening along and ahead of the dry line, but the coverage is
expected to be limited for most of the area in the Red Flag
Warning. It's quite possible that some areas in the warning
remain dry. If thunderstorms do form, fire crews should be
prepared for lightning and severe weather including very strong
winds, large hail (potentially up to baseball size), and
tornadoes.
Saturday and beyond: Saturday will be cloudy, but winds will
remain elevated (10-20 mph gusting to 20-30 mph) out of the SW
shifting to NW with MinRH values of 30-40%.
Fire danger looks likely early next week as well, with a dry/windy
pattern continuing. Even at 5-6 days lead time, fire danger is
looking Significant Monday/Tuesday. Definitely stay tuned to this
threat and keep tabs on daily updates.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning until 1 AM CDT Saturday for KSZ073-097-101.
High Wind Warning until 1 AM CDT Saturday for KSZ073-097-101.
MO...Red Flag Warning until 1 AM CDT Saturday for MOZ055>058-
066>071-077>082-088>097-101>105.
High Wind Warning until 1 AM CDT Saturday for MOZ055>058-
066>071-077>083-088>095-101>103.
Wind Advisory until 1 AM CDT Saturday for MOZ096>098-104>106.
&&
SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Burchfield
FIRE WEATHER...TitusHazardous weather outlook, Mar 14, 1:49 PM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 149 PM CDT Fri Mar 14 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 149 PM CDT Fri Mar 14 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Moderate tornado risk. Enhanced hail risk. Moderate thunderstorm wind damage risk. Significant lightning risk. Significant non thunderstorm wind risk. Extreme fire weather risk. DISCUSSION... South to southwest non-thunderstorm winds will gust up to 50-65 mph this afternoon. These damaging winds will also make driving difficult, especially in high profile vehicles. Critical to extreme fire danger conditions will exist across most of the area today into tonight due to dry air, strong winds, and dry ground cover fuels. Fires will spread very quickly with spot fires common. Fire control will be extremely difficult. Lightning could also ignite fires this afternoon and evening. Severe thunderstorms will begin to develop during the mid to late afternoon hours along or just east of I-49. Storm coverage will be low across southeast Kansas and far west Missouri, but increases with eastward extent and is highest east of Missouri Highway 65. These storms west of Highway 65 would likely produce large hail and damaging winds. East of Highway 65 and especially along and east of Highway 63, supercell thunderstorms could become the main type. If supercells can form, winds in excess of 80 mph, large hail up to the size of baseballs, and tornadoes (some strong) would occur. Thunderstorms would be very fast moving to the east/northeast at 50-60 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional elevated to significant fire weather conditions will exist Sunday, Monday, and Tuesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, Mar 14, 5:49 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
549 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM Tstm Wnd Dmg 3 N Springfield 37.24N 93.29W
03/14/2025 Greene MO Amateur Radio
I have a report of 2 large tree limbs down
near High and Roberson in Springfield. One
limb is blocking High, the other is on
Roberson.
&&
TSGLocal storm report, Mar 14, 5:56 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
556 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM Hail 3 NW Shell Knob 36.67N 93.67W
03/14/2025 M1.00 Inch Barry MO Fire Dept/Rescue
Reporting heavy rainfall and quarter-size
hail around Highway 39 and Highway 76 east
intersection north of Shell Knob.
&&
TSGLocal storm report, Mar 14, 6:00 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
600 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM Hail 3 SW Boaz 36.99N 93.43W
03/14/2025 E0.70 Inch Christian MO Public
Report from mPING, Dime, 0.70 in.
&&
TSGLocal storm report, Mar 14, 6:02 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
602 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM Hail 1 N Springfield 37.21N 93.29W
03/14/2025 E1.25 Inch Greene MO Public
Report from mPING, Half Dollar, 1.25 in.
&&
TSGLocal storm report, Mar 14, 6:03 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
603 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM Hail 1 NE Springfield 37.20N 93.28W
03/14/2025 E1.00 Inch Greene MO Public
Report from mPING, Quarter 1.00 in.
&&
TSGLocal storm report, Mar 14, 6:05 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
605 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM Non-Tstm Wnd Dmg 1 E Northwye 37.97N 91.73W
03/14/2025 Phelps MO Public
Many large oak trees down. Old, and possible
new gutters, have been ripped off homes.
Flying debris is very, very heavy.
&&
TSGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:39 AM CDT | High Wind Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 22 more | 22 hr |
| Mar 14, 10:22 AM CDT | Special Weather Statement | SGF | Barry, Lawrence, McDonald, Newton | 53 min |
| Mar 14, 2:47 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton, Vernon | 58 min |
| Mar 14, 3:09 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 36 min |
| Mar 14, 3:42 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Newton and 2 more | 63 min |
| Mar 14, 3:45 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 60 min |
| Mar 14, 4:38 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, McDonald, Newton, Stone | 67 min |
| Mar 14, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Dade, Greene, Hickory, Jasper and 3 more | 62 min |
| Mar 14, 5:18 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Miller, Morgan | 57 min |
| Mar 14, 5:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone, Webster | 65 min |
| Mar 14, 5:41 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Laclede, Polk | 64 min |
| Mar 14, 5:55 PM CDT | Tornado Warning | SGF | Greene | 35 min |
| Mar 14, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Stone, Webster, Wright | 46 min |
| Mar 14, 6:01 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Stone, Taney | 44 min |
| Mar 14, 6:11 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 47 min |
| Mar 14, 6:33 PM CDT | Tornado Warning | SGF | Webster, Wright | 42 min |
| Mar 14, 6:40 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski, Webster | 50 min |
| Mar 14, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Laclede, Stone, Taney and 3 more | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.